Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
December 22, 2004

Other

Question from Gladwyne, Pennsylvania, USA:

I am a 71 year old diabetic, well controlled on Humalog and Lantus. My A1cs are in the 5.3 to 5.5% range. I also take Atenolol, Accupril HS, fish oil and garlic with breakfast. I have nocturia four to six times a night followed by bothersome burning paresthesias. The latter begins with my urination and usually persists until I rise in the morning. My doctor cannot help me. Can you?

Answer:

If you can document your sugars are not elevated over the night, the symptoms are likely from another source. I would be concerned about urethritis or cystitis. This is inflammation of the urinary tract from the bladder to the opening and inflammation of the lining of the bladder, respectively. There can be a number of agents that can induce the inflammation and include bacterial and non-bacterial infections, drugs, or other conditions. I would suggest you speak to your physician about this. Minimum evaluation would include a urinalysis.

JTL